This survey paper presents the new method worked out in  and  for the existence and localization of solutions to evolution operator equations, which is based on Krasnoselskii’s compression-expansion fixed point theorem in cones. The main idea is to handle two equivalent operator forms of the equation, one of fixed point type giving the operator to which Krasnoselskii’s theorem applies and an other one of coincidence type which is used to localize a positive solution in a shell. Applications are presented for a boundary value problem associated to a fourth order partial differential equation on a rectangular domain and for nonlinear wave equations.
Department of Mathematics Babes-Bolyai University, Cluj-Napoca, Romania
positive solution; cone; fixed point; wave equation
R. Precup, Existence and localization results for semi-linear problems, Annals Univ. Craiova, Math. Comp. Sci. Ser. 32 (2005), 59-66.
Annals of University of Craiova, Math. Comp. Sci. Ser.
google scholar link
 R. Agarwal, M. Meehan, D. O’Regan and R. Precup, Location of nonnegative solutions for differential equation on finite and semi-infinite intervals, Dynam. Systems Appl. 12 (2003), 323-341.
 L.H. Erbe, S. Hu and H. Wang, Multiple positive solutions of some boundary value problems, J. Math. Anal. Appl. 184 (1994), 640-648.
 L.H. Erbe and H. Wang, On the existence of positive solutions of ordinary differential equations, Proc. Amer. Math. Soc. 120 (1994), 743-748.
 A. Granas and J. Dugundji, Fixed Point Theory, Springer, New York, 2003.
 A. Horvat–Marc and R. Precup, Nonnegative solutions of nonlinear integral equations in ordered Banach spaces, Fixed Point Theory 5 (2004), 65-70.
 M.A. Krasnoselskii, Positive Solutions of Operator Equations, Noordhoff, Groningen, 1964.
 K. Lan and J. R. L. Webb, Positive solutions of semilinear differential equations with singularities, J. Differential Equations 148 (1998), 407-421.
 W. Lian, F. Wong and C. Yeh, On the existence of positive solutions of nonlinear second order differential equations, Proc. Amer. Math. Soc. 124 (1996), 1117-1126.
 J.L. Lions and E. Magenes, Probl`emes aux limites non homog`enes et applications, vol. 1, Dunod, Paris, 1968.
 Y. Liu and R. Precup, Positive solutions of nonlinear singular integral equations in ordered Banach spaces, to appear.
 M. Meehan and D. O’Regan, Multiple nonnegative solutions of nonlinear integral equation on compact and semi-infinite intervals, Appl. Anal. 74 (2000), 413-427.
 D. O’Regan and R. Precup, Theorems of Leray–Schauder Type and Applications, Taylor and Francis, London, 2002.
 D. O’Regan and R. Precup, Compression-expansion fixed point theorem in two norms and applications, J. Math. Anal. Appl., to appear.
 R. Precup, Existence and localization results for the nonlinear wave equation, Fixed Point Theory 5 (2004), 309-321.
 R. Precup, Positive solutions of evolution operator equations, Austral. J. Math. Anal. Appl. 2 (2005), no. 1, 1-10.